Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The signature of fiber bundles


Author: James A. Schafer
Journal: Proc. Amer. Math. Soc. 33 (1972), 548-550
MSC: Primary 55F10; Secondary 57A65
DOI: https://doi.org/10.1090/S0002-9939-1972-0324696-0
MathSciNet review: 0324696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Y\hookrightarrow Z\underrightarrow \pi X$ be a locally trivial fiber bundle in the category of oriented topological manifolds. It is shown that if the identity component of the structure group G has finite index, then (signature of Z)=(signature of X) $ \blacksquare$ (signature of Y).


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, The signature of fibre-bundles, Global Analysis (Papers in Honor of K. Kodaira), Princeton Univ. Press, Princeton, N.J.; Univ. of Tokyo Press, Tokyo, 1969, pp. 73-84. MR 40 #8071. MR 0254864 (40:8071)
  • [2] S. S. Chern, F. Hirzebruch and J.-P. Serre, On the index of a fibered manifold, Proc. Amer. Math. Soc. 8 (1957), 587-596. MR 19, 441. MR 0087943 (19:441c)
  • [3] T. Karube, On the local cross-sections in locally compact groups, J. Math. Soc. Japan 10 (1958), 343-347. MR 21 #3514. MR 0104761 (21:3514)
  • [4] K. Kodaira, A certain type of irregular algebraic surfaces, J. Analyse Math. 19 (1967), 207-215. MR 35 #7354. MR 0216521 (35:7354)
  • [5] P. S. Mostert, Local cross sections in locally compact groups, Proc. Amer. Math. Soc. 4 (1953), 645-649. MR 15, 101. MR 0056614 (15:101d)
  • [6] J. A. Schafer, Topological Pontrjagin classes, Comment. Math. Helv. 45 (1970), 315-332. MR 0275443 (43:1199)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F10, 57A65

Retrieve articles in all journals with MSC: 55F10, 57A65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0324696-0
Keywords: Fiber bundle, topological manifold, signature, cross sections, covering spaces
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society